Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Complications from Anaesthesia due to Meth amphetamine use

Hello I am a 45 yr old man who is HIV+, but undetectable. I smoked crystal meth this weekend (Sat. night through Sunday afternoon) and I have an outpatient surgery (right hand carpal tunnel release) scheduled in two days. Am I at risk for anesthesia complications due to the fact the meth may still be in my system? The last hit I took was at 3pm today. I didn t smoke a lot by any means, but I am still concerned.
Asked On : Mon, 18 Apr 2011
Answers:  2 Views:  2718
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
welcome to HealthcareMagic
The plasma half life of meth is 9-12 hours and the peak metabolite can be from 10-24 hours.As for the interaction or reaction between anaesthesia as even meth affects the brain the chance of reactions are more and it may be life threatening also.I would advise you to tell your anaesthesia doctor the detail and then let him decide whether you can be given anaesthesia and if he says no then postpone surgery and at that time do not take meth.
Answered: Mon, 20 Jun 2011
I find this answer helpful
  User's Response

Welcome to HealthcareMagic

It is very important to go off Drugs when you have a surgery.It happens that the anesthesia can cause severe complications.You should inform your Anesthetist about the Meth you take.This helps him in assessing your body reaction status to the anesthesia.

Hope you had a safe surgery.

Take care.
Answered: Mon, 20 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor